Hail, Liberty
- When
- October 12, 2:48 PM CST
- Where
- Liberty County, 1.38 mi ESE of Cleveland
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.340, -95.080
Half dollar sized hail was observed in Cleveland.
As a warm front pushed northward across the area, an afternoon thunderstorm developed, became severe and produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
As a warm front pushed northward across the area, an afternoon thunderstorm developed, became severe and produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 12, 10:19 AM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1119 AM CDT SUN OCT 12 2014
.UPDATE...
MORNING FORECAST UPDATE...
&&
.DISCUSSION...
AREA RADAR SHOW A FEW SHOWERS/STORMS FROM COLUMBUS NORTHWARD TO
BRENHAM/COLLEGE STATION LATE THIS MORNING. STORMS MAY BE ELEVATED
OVER WEAK FRONTAL BOUNDARY THAT STALLED AT THE COAST OVERNIGHT.
STORMS MOVING WITHIN 850MB MOISTURE AXIS FROM SW TO NE. OVERALL
STORMS ARE JUST DUMPING 0.5-1 INCH AN HR AS THEY MOVE ABOUT 30
MPH. ADJUSTED THE RAIN CHANCES TODAY FOR 30 POPS WHERE MOISTURE
AXIS EXISTS AND 20 POPS BACK TOWARDS THE COAST. ALSO GIVEN CLOUD
COVER AND TEMPS STILL IN THE 60S...WONDER IF COLLEGE STATION WILL
REACH 80F. LOW 80S LOOKS REASONABLE WITH BREAKS IN THE CLOUDS AND
THAT WILL BE THE CHALLENGING PART OF THE TEMP FORECAST. TEMPS NEAR
80F WHERE SKIES HAVE CLEARED SOME NEAR THE COAST BUT CLOUDS INLAND
ARE KEEPING TEMPS DOWN. DO EXPECT CLOUD COVER TO THINK DURING THE
DAY. OTHERWISE THE REST OF THE FORECAST LOOK ON TRACK. MAIN UPDATE
FOR THE AFTERNOON WILL BE TO GET BETTER TIMING OF EXPECTED SQUALL
LINE AND SEVERE WEATHER POSSIBILITIES.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 72 78 53 78 / 30 30 80 0 0
HOUSTON (IAH) 83 74 83 57 79 / 30 20 80 10 0
GALVESTON (GLS) 82 77 85 64 76 / 20 20 80 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM CDT THIS EVENING
THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: MATAGORDA
BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM LATE TONIGHT THROUGH
MONDAY MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM CDT THIS EVENING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...39HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 324 PM CDT SUN OCT 12 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-132030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 324 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN WITH FREQUENT LIGHTNING. THE ACTIVITY SHOULD COME TO AN END LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHEAST TEXAS DURING THE DAYTIME HOURS ON MONDAY. A SQUALL LINE OF THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF THE FRONT AS IT PUSHES INTO THE AREA. WHILE THIS STORM SYSTEM'S PRIMARY SEVERE WEATHER THREAT AREA WILL BE OFF TO OUR NORTH AND NORTHEAST...STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...HAIL...AND PERHAPS A BRIEF WEAK TORNADO COULD DEVELOP ACROSS SOUTHEAST TEXAS WITH THE MAIN THREAT AREA NORTH OF THE INTERSTATE 10 CORRIDOR...GENERALLY NORTH OF A LINE FROM COLUMBUS TO HOUSTON TO WINNIE. THE LINE OF STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...BUT THERE SHOULD ONLY BE A SMALL FLOOD THREAT DUE TO THE RAPID EASTWARD MOVEMENT OF THIS SYSTEM. THE SQUALL LINE SHOULD REACH THE COLLEGE STATION TO CROCKETT AREA AROUND 8AM TO 12PM...HOUSTON AREA 11AM TO 3PM AND THE COAST 1PM TO 5PM. IT IS POSSIBLE THE LINE OF STORMS COULD MOVE THROUGH FASTER THAN EXPECTED. THE COLD FRONT AND ALL ASSOCIATED CONVECTION SHOULD BE OFF THE COAST SOME TIME IN THE MID TO LATE AFTERNOON HOURS...AND THEN THROUGH ALL OF OUR COASTAL WATERS BY MID EVENING. FOR THE COASTAL WATERS...ADVISORY LEVEL WINDS ARE ANTICIPATED TO DEVELOP TONIGHT AND PERSIST ON INTO MONDAY AHEAD OF THE STRONG COLD FRONT. ADVISORIES WILL LIKELY BE NEEDED AFTER THE FRONT MOVES THROUGH THE AREA ON MONDAY NIGHT AND TUESDAY. OCCASIONAL GALE FORCE WIND GUSTS WILL BE POSSIBLE TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON MONDAY.
The Houston radar (KHGX), 97 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Half dollar sized hail was observed in Cleveland.
Trees were downed near FM 2500 and Puckett Loop.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539477, 539480.